Addiction: Substance Abuse Community
Titrating off methadone, down to the very last mg!
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Titrating off methadone, down to the very last mg!

Today I went into speak to my addiction counselor & instead of being methadone free in 10 days, I will drag it out another additonal ten days, & looking at the big picture, I do believe she may be right! I was gonna jump off at 4mgs but to make my life easier Im gonna take it right down to the last mg, she claims the success rate is higher & the withdrawals wont be so bad nor long lasting, Im trying real hard to remain positive & I have no regrets, but let me tell you what, when you get down to 4mgs the body starts with very mild withdrawals, for me they ususally peak in the AM, 24-27 hours after my dose, sneezing, lack of energy ect, but after my small dose I do feel better, yet not great! But not horrible either, & really I need to do whats best for me, I mean it makes sense, after all, thers no big rush,  I,ve been tapering for 11 months, so whats a extra 10days gonna hurt? I guess its the addict in me? When I want something, I want it now!  When I want to feel good, I want to right now! What do I do? What can I take? All these questions pour thru my mind, but Im learning how to put them to rest, as Im understanding, I must have patience & no I cant have everything now! & No theirs nothing to take to make me feel better, feeling better comes from many things, excersise, friendships, children, animals, family, eating right, sleeping right, but not from ingesting drugs, & this is a much more bitter pill to swallow then methadone or oxys, as its reality, & part of the recovery process is learning how to live life without taking something to make you feel better, & Im learning how to better understand this, more & more everyday.  Thanks For Listening, Penelope
Related Discussions
13 Comments Post a Comment
Blank
Avatar_f_tn
Can I print this for my brother in law?  seriously .... way to go girl...you're doing it.....awesome.  you're going to live life fully again. :)
Blank
340590_tn?1290955741
PENELOPE, I THINK YOUR COUNSELLOR IS so right.  the lower you go the better.  you are going to make it...just be patient.  i am in your corner.
cathy
Blank
340590_tn?1290955741
PENELOPE, I THINK YOUR COUNSELLOR IS so right.  the lower you go the better.  you are going to make it...just be patient.  i am in your corner.
cathy
Blank
340590_tn?1290955741
PENELOPE, I THINK YOUR COUNSELLOR IS so right.  the lower you go the better.  you are going to make it...just be patient.  i am in your corner.
cathy
Blank
340590_tn?1290955741
PENELOPE, I THINK YOUR COUNSELLOR IS so right.  the lower you go the better.  you are going to make it...just be patient.  i am in your corner.
cathy
Blank
Avatar_f_tn
Uh oh Giz....cathy's on my tail!!!
Blank
Avatar_f_tn
Uh oh Giz....cathy's on my tail!!!
Blank
412194_tn?1233625132
do you know how to clear your temp files?  This helps when your pc get slow and you hit the post button it is slow so you hit it again not thinking it went through lol.  I been a tech for years.  Go to start....programs...accessories...system tools....disk cleanup and check all the temp files, temporary internet files are each time you refresh on the forum it is like going to a new page it puts a cookie on your hard drive when you get so many on here like down loaded programs and recycle bin all tose can be cleared it is just junk that takes up space on your hard drive.  when it is done it will ask are you sure you want to delete click "yes" then reboot your pc will run much faster.  This is just general maintenance hope it helps.  After a while your pc is soooooo slow it wont rn if you dont do this.
swtbreezie
Blank
434196_tn?1206389470
I got off methadone almost a year ago. I satyed on 10mgs for a week and then was done. Withdrawls were bad, the worst was no energy and body aches. I ended up relapsing and I would never get on methadone again I wouldn't recommend it to anyone either. I am now on suboxone and doing great. Good Luck, Im sure you can do it!
Blank
417564_tn?1287986427
You are doing great.  It sounds like that will make things easiest giving yourself the 10 additional days.  I can completely understand what you mean.  I have been counting days since I found this forum almost a month ago.  Tomorrow we will dose @ 9 mg. - Single digits!!!  To us, that is a huge milestone.  Our last dose will be on Thursday and we are ready.  It is the perfect time for new beginnings and we have been preparing for this date (March 6) for awhile.
You have been such a big inspiration for us...there are a few on here detoxing from methadone and it makes you feel better to have the companionship and support of people experiencing the same thing.  There is strength in numbers ... together we can do this.
I am sure that by now you have seen my posts regarding the calmag & naturalcalm that we have added to our vitamin regime.  Please check out my journal because this stuff is playing a huge part in keeping our wd symptoms at bay.  We are still in awe of it.  Since we determined its effectiveness...I have been on here telling everyone about it.  It was originally recommended to us by a nurse at a detox facility...she explained it to me and also said that the staff included it in their day.  We have family members who have ordered it and all are reaping the benefits of it.  (None of them are addicts though - it is a great supplement for just about anyone).
Best of luck to you - You have been so strong and we are confident that you will continue to be.  We are here for you...I am sure in about a week we will be needing your support more than ever!  We are so glad to share this time with you!
We will be able to compare the differences from us going ct from 7mg and you tapering to zero...I am curious to note the differences.  Can we just think of this as a science experiment?  (I am pretty sure we are the rats! lol)
Blank
417564_tn?1287986427
Sorry for the book...I thought I was starting to do better.
Blank
352798_tn?1399301754
You are right about cache and temps files but MedHelp has a problem sometimes too. I think today it was them. I was having this problem waiting for the pages to reload. And I run a lean computer.
Blank
401095_tn?1351395370
You sound like a very strong person....keep us updated
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia
Avatar_f_tn
Blank
motye51
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
2083449_tn?1381358308
Blank
Sonrissa
NV
4810126_tn?1409496012
Blank
EvolverU
Boston, MA